Public key distribution in matrix rings

R. W K Odoni*, V. Varadharajan, P. W. Sanders

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

47 Citations (Scopus)


An extension of the Diffie-Hellman public key distribution system to matrix rings is described. Using rings of non-singular matrices over Z/pZ and upper triangular matrices with invertible elements along the diagonal over Z/pZ, it is shown that the number of possible secret keys is much greater for a given prime p compared to the original system. An outline of a method to construct the base matrix used in the system is given.

Original languageEnglish
Pages (from-to)386-387
Number of pages2
JournalElectronics Letters
Issue number9
Publication statusPublished - 1 Jan 1984

Cite this